Advances in Differential Equations

On the number of sign-changing solutions of a semiclassical nonlinear Schrödinger equation

Teresa D'Aprile and Angela Pistoia

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the following nonlinear Schrödinger equation: $$ {\varepsilon}^2\Delta u-V(x) u+|u|^{p-1}u=0 \ \hbox{in}\ \mathbb R^N,$$ where ${\varepsilon}>0$, $u,V:\mathbb R^N\to\mathbb R$, $p>1$. We prove that, under suitable conditions on the symmetry of $V$, the set of sign-changing solutions has a rich structure in the semiclassical limit ${\varepsilon}\to 0$: we construct multipeak solutions with an arbitrarily large number of positive and negative peaks which collapse to either a local minimum or a local maximum of $V.$ The proof relies on a local approach and is based on the finite-dimensional reduction, in the spirit of the arguments employed in [15].

Article information

Source
Adv. Differential Equations Volume 12, Number 7 (2007), 737-758.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867433

Mathematical Reviews number (MathSciNet)
MR2331522

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 35B25: Singular perturbations

Citation

D'Aprile, Teresa; Pistoia, Angela. On the number of sign-changing solutions of a semiclassical nonlinear Schrödinger equation. Adv. Differential Equations 12 (2007), no. 7, 737--758. https://projecteuclid.org/euclid.ade/1355867433.


Export citation